gemzar plus 5fu radiation after resection

Discussion Board Forums General Discussion gemzar plus 5fu radiation after resection

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #41262
    raylogu
    Member

    I had Xeloda with concurrent radiation for 6 weeks, which started 8 weeks post op. The Xeloda schedule was 6 weeks straight with no break other than weekends. By the 3rd week I had stomach distress, diagnosed as
    erosion, slight bleeding. Had to stop Xeloda 2 weeks to heal stomach but continued radiation. I finished treatment 5 weeks ago and am feeling great. My appetite is almost back to normal, tasting things I thought tasted bad or had no taste before. Please ask about cardiac evaluation prior to treatment. Radiation and chemo is hard on your body and I discovered during the course of treatment I developed mild calcification of the aortic valve and a slight mitral valve problem. This from comparing the echo cardiogram done prior to surgery with the echo done 5 weeks into treatment. My wife suggested I see the cardiologist because my blood pressure, which normally is high was LOW without BP mediation.
    Investigate any and all discomfort / new symptoms and signs of problems
    immediately. In the case of the cardiac problem, most don’t see the cardiologist until they have symptoms from the problem, fortunate I discovered mine early. With this knowledge I decided NOT to take the recommended 2nd round of chemo which would be infused Gemzar.
    my best to you and your family.
    regards, Ray / North carolina

    #3953
    sallypa
    Member

    my sister had resection surgery in august. the surgery was successful but the dr did not get the margins that he wanted. only 2mm margin. she is now starting a course over the next six months of gemzar for a month than a month of 5fu/radiation and than more months of gemzar after that. was just wondering if anyone had this similar chemo/radiation combo and what the results were and the side effects. also was there any thing that helped alleviate the side effects or were comforting. i feel so bad for her and just want to help in any way i can. thank you.

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.